Aa
Aa
A
A
A
Close
Avatar universal

hair in unwanted places

I am a 36yr old female. Since the age of 13, I have shaved my face because of excess blonde hair, & when putting on makeup it would look as if I had a mustache. Growing up without much money to go to a doctor. My mother told me to shave it off. I've been so embarrassed throughout the years, because this is something that has to be maintained on a daily basis. My husband has no idea- I sneak in the bathroom in the morning and shave before he gets up for work. I would love to be able to stop this and live a normal life but every time I've tried I have dark hair growing back, which is worse- female with a 5 o'clock shadow. And what happens when I get old- I've seen the women with beards- please help me... I have had lab work done for a hormone check & it came back normal. What can I do?
3 Responses
Sort by: Helpful Oldest Newest
309783 tn?1271958229
Hi. Although your androgen (male hormone) levels are normal you are probably very sensitive to their effects. You could take an anti-androgen contraceptive pill like Dianette (Diane35 in the USA).
Rather than shaving, have you tried facial hair removing cream? It will be a more pleasant experience for you, and the results will last much longer than shaving.
Laser treatment carried out at a skin clinic can permanently remove hair. Many clinics offer finance or a discounted rate if you book a series of treatments.
Loiloi xx
Helpful - 0
Avatar universal
You are not alone. I have the same problem. Maybe worse because it's not only my lip but also my chin. I have had a laser treatment done. I thought it would work but they said I had to go for another treatment in 4 to 6 weeks. Well after that long, i just could'nt get myself to go back. One piece of advice that i can give you is, Tell your husband! Seriously. I felt soooooooooo much better when I told mine. Now he understands why sometimes I pull away, or why I won't let him touch my face. It might bond you two more than you know. I'm going to try that anti-androgen pill, and also I've heard good things about Vaniqa cream.
Helpful - 0
Avatar universal
MEDICAL PROFESSIONAL
Hi,

I suggest that you should refrain from shaving facial hairs. For one it may cause pseudofolliculitis barbae which may lead to itchiness and excoriations. If this has been present for a long time and your hormone levels were also noted to be within normal levels, I suggest that you have this assessed by a dermatologist.

At this point, I suggest that a laser hair removal procedure may benefit you. Firstly because this occurs on the face and certain medications may not be easily used on the face. Also, repeated shaving and tweezing may only irritate the skin and the scars and excoriations that may complicate these are definitely not welcome.

Discuss the advantages of laser hair removal therapy with your dermatologist. The laser sessions may be done repeatedly depending on severity and extent of the condition.
Helpful - 0
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions